> > UK MHRA: Drug Safety Update (January 2019)

UK MHRA: Drug Safety Update (January 2019)

Medical Device Alerts issued in December 2018

A notice was issued by Allergan about the availability of textured breast implants in the UK.

Letters and drug alerts sent to healthcare professionals in December 2018

In December 2018, a letter was sent to notify healthcare professionals of the discontinuation of Zovirax (Aciclovir) eye ointment.

Yellow Card App: download the updated App to receive the latest MHRA safety news and report suspected side effects, including in pregnancy

The Yellow Card App has been updated to make it easier to use, to have useful new features, and to support reporting a suspected reaction related to medicine exposure during pregnancy.

Ipilimumab (Yervoy): reports of cytomegalovirus (CMV) gastrointestinal infection or reactivation

Patients on ipilimumab who present with diarrhoea or other symptoms of colitis, and those who do not respond to steroid treatment for immune-related colitis, should be investigated to exclude other causes, including infections such as cytomegalovirus (CMV).

Tapentadol (Palexia): risk of seizures and reports of serotonin syndrome when co-administered with other medicines

Tapentadol may increase seizure risk in patients taking other medicines that lower seizure threshold, for example, antidepressants and antipsychotics.

Posted on the UK MHRA website on 9 January 2019

2019-01-10T21:21:30+00:0010.01.2019|Pharmacovigilance|